Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 112, NWS Eureka, CA

November 5, 2017

NWS Eureka, CA issued this small craft advisory at Nov 5, 2017, 8:15 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2017, 8:15 AM PST (16:15 UTC)
Expired
Nov 5, 2017, 12:00 PM PST
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

110 
WHUS76 KEKA 051615
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
815 AM PST SUN NOV 5 2017

PZZ450-470-052000-
/O.NEW.KEKA.SC.Y.0112.171105T1615Z-171105T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
815 AM PST SUN NOV 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* WINDS...S WIND 10 TO 20 KT WITH HIGHER GUSTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 3:01 AM PST, 5 hours 14 minutes earlier.

Area forecast discussion, Nov 5, 3:01 AM PST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
301 AM PST Sun Nov 5 2017

.SYNOPSIS...A weakening cold front will bring a band of light
rain and mountain snow to the region today. Showers will come to
an end early on Monday with dry weather through Tuesday. The next
storm system will bring stronger south winds and another round of
widespread rain Wednesday through Thursday.

&&

.DISCUSSION...Active weather pattern continues across NW CA as an
open wave upper trough slides south along the west coast with an
associated weak and dying cold front approaching the north coast
of CA. As of 2am some very light showers ahead of the front are
moving into the northern coastal waters and should reach CEC by
3am. The front will slowly drift south over the northern half of
the cwa throughout the morning but weaken significantly by the
afternoon. Thus light rain or rain showers can be expected for
areas north of the Hum/Men county line through the day but by
tonight most of the precipitation should finished. Once this
system moves through generally nice weather will commence due
to rising heights and a short wave ridge of high pressure which
will persist over the region through early Tues. This dry weather
will be accompanied by cold crisp mornings and relatively warm
afternoons. Only weather concerns will be some frost over the
valley locations and perhaps some morning fog.  Attention then
turns to later on Tuesday as the next and stronger Pacific
weather system approaches the coast. Models have come into better
agreement on the timing with this system and the heaviest rain
moving onshore at some point during the day on Wednesday. Both the
ECMWF and GFS are showing strong winds and high wind advisories
or warning may be needed if these models remain consistent.
Wednesday night and Thursday showers are expected to continue as
the upper level trough moves onshore. Friday these showers look to
start to diminish and dry weather is possible for Saturday.
Confidence is low on this as there is another system that the
models show moving in on Sunday. This system could slow down so
rain is still possible on Saturday.

&&

.AVIATION...A weak frontal boundary will bring some gusty south
winds, lowering ceilings, and periods of rain to northwest
California through the day today. KCEC and KACV will see impacts
through the morning hours. The front will track southeast into the
afternoon but will weaken with light to no rain possible in
Mendocino county. Conditions will improve behind the front,
although, patchy fog will be possible along parts of the coast and
across interior valleys late tonight. /KML

&&

.MARINE...A weak passing front will bring some moderately gusty
south winds to the waters this morning with west-northwest winds
developing behind the front later today. Winds will generally be
light to moderate the next few days with periods of southerly flow
possible along the immediate coast. The sea state will be dominated
by moderate northwesterly wave systems with 6 to 8 foot seas today
subsiding to 4 to 6 feet by Tuesday. Moving into Wednesday we'll see
a pattern shift as storm system brings increasing south winds late
Tuesday night into Wednesday. Southerly gales look possible for
Wednesday with some potential storm force gusts across the northern
outer waters. Large, steep seas will develop in response to the
robust winds. Winds will gradually diminish Thursday and Friday as
an additional front from this storm brings another round of rain and
gusty winds to the waters. Conditions will settle again on Saturday
but the pattern looks to remain active with additional storms
possible Sunday into early next week. /KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 10 AM PST this morning for CAZ105-106-112-
     113.

NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 5, 3:06 AM PST, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
306 AM PST Sun Nov 5 2017

CAZ105-106-112-113-061115-
Northern Humboldt Interior-Southern Humboldt Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
306 AM PST Sun Nov 5 2017

...FROST ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-109-061115-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
306 AM PST Sun Nov 5 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-107-108-110-111-061115-
Del Norte Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
306 AM PST Sun Nov 5 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.